weight loss and insulin

dyanne
By dyanne Latest Reply 2008-12-13 07:51:53 -0600
Started 2008-12-12 00:16:47 -0600

I was wondering if anyone else finds it harder to loose weight being on insulin?? Did anyone gain weight when they began insulin?
Thanks Dyanne


6 replies

BeckyJ
BeckyJ 2008-12-13 07:37:11 -0600 Report

I was just commenting to my Mom that the switch in insulin must be the cause in be gaining back the weight I had recently lost. I lost close to 100 lbs when I was put on the Byetta but it was making me so sick they put me back on Lantus and Humalog. I gained back 25lbs in 3months…bummer. My doc tells me that it will even back out after a while but in the meantime I'm disapointed that the weight came back around the holidays. I am still following the same diet so it has nothing to do with my caloric intake…I hope. We'll know soon If I continue to gain or if it will even out. I haven't had any extra weight gain in the last couple of weeks so I hope that means something.

dyanne
dyanne 2008-12-13 07:42:51 -0600 Report

Wow I cant believe u lost so much on byetta. I was on it and I didnt loose anything???? It sounds like your weight gain is from the insulin… but at least it seems to be leveling off. Maybe I should try byetta again.Good luck let me know how your doing.
dyanne

BeckyJ
BeckyJ 2008-12-13 07:51:53 -0600 Report

Definately ask your doc about the Byetta, both my Mom and my Aunt are on it and responding wonderfully. My aunt lost close to 60lbs while my mom complains that she only lost 10lbs. Like we should complain about any weight loss…lol. It also controls their sugar beautifully, my mom has not gone over 150 in months. Be sure to watch out for lows when you first start though. This seems to be one of the biggest complaints. If you are on Metformin they will probably have to lower that when you start the Byetta since it works so well on it's own.

Avera
Avera 2008-12-13 02:19:34 -0600 Report

Dyanne,

All my life, the very easiest thing for me to do has been to gain weight. I am on the Levemir Pen. It has not made me gain any better than I usually do.

Avera

Anonymous
Anonymous 2008-12-12 09:30:23 -0600 Report

Yes I have gained weight taking insulin especiialy when I was taking Lantus. No matter how hard I try nothing helps. I am now taking Metformin also and the doctor said it would help with weight loss. I tried the Byetta and it just made me sick. Now that I have heard helps with weight loss.